Alert archive / Texas / Snow Advisories in 2007
Snow Advisory 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this snow advisory at Feb 14, 2007, 1:55 PM MST for Eddy County, Lea County, New Mexico; Borden County, Dawson County, Gaines County, Texas. It took effect at Feb 14, 2007, 5:00 PM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2007, 1:55 PM MST (20:55 UTC)
- In effect from
- Feb 14, 2007, 5:00 PM MST
- Expired
- Feb 15, 2007, 3:23 AM MST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Borden County, TX, Dawson County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 99 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMAF 142055 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 255 PM CST WED FEB 14 2007 ...ACCUMULATING SNOWFALL POSSIBLE TONIGHT OVER SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN... .AN UPPER LEVEL STORM SYSTEM OVER NEW MEXICO WILL COMBINE WITH COLD AIR OVER THE REGION AND RESULT IN ANOTHER ROUND OF SNOW TONIGHT. AS THE UPPER STORM SYSTEM MOVES EAST TONIGHT...SNOW WILL DEVELOP OVER NEW MEXICO AND MOVE SOUTHEASTWARD ACROSS SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN. SINCE TEMPERATURES IN THE TEENS AND 20S WILL PREVAIL OVER THESE AREAS...SNOW WILL ACCUMULATE READILY...WITH 1 TO 3 INCHES OF SNOWFALL POSSIBLE. LOCATIONS ALONG AND NORTH OF A CARLSBAD TO HOBBS TO GAIL LINE WILL STAND THE BEST CHANCE OF SEEING THE MOST SNOWFALL. NMZ028-029-033-TXZ045>047-151200- /O.NEW.KMAF.SN.Y.0004.070215T0000Z-070215T1200Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES- DAWSON-BORDEN- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...SEMINOLE... LAMESA...GAIL 255 PM CST WED FEB 14 2007 /155 PM MST WED FEB 14 2007/ ...SNOW ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 AM CST /5 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 AM CST /5 AM MST/ THURSDAY. 1 TO 3 INCHES OF SNOWFALL ARE EXPECTED ALONG AND NORTH OF A CARLSBAD TO HOBBS TO GAIL LINE TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS44 KMAF 151023 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 423 AM CST THU FEB 15 2007 ...THE SNOW ADVISORY HAS BEEN CANCELLED... .THE SNOW SHOWERS THAT MOVED ACROSS SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN LAST NIGHT AND EARLY THIS MORNING HAVE DISSIPATED. ADDITIONAL SIGNIFICANT SNOWFALL IS NOT EXPECTED... THEREFORE THE ADVISORY HAS BEEN CANCELED. NMZ028-029-033-TXZ045>047-151130- /O.CAN.KMAF.SN.Y.0004.000000T0000Z-070215T1200Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES- DAWSON-BORDEN- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...SEMINOLE... LAMESA...GAIL 423 AM CST THU FEB 15 2007 /323 AM MST THU FEB 15 2007/ ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE SNOW ADVISORY. THE SNOW SHOWERS FROM LAST NIGHT AND THIS MORNING HAVE DISSIPATED. THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this snow advisory went out at Feb 14, 1:26 PM MST, 29 minutes earlier.
Area forecast discussion, Feb 14, 1:26 PM MST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CST WED FEB 14 2007
.SHORT TERM...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP
OVER FAR WEST TEXAS...NORTHERN MEXICO...AND SOUTHERN NEW MEXICO THIS
AFTERNOON WITHIN A REGION OF STEEP LAPSE RATES. ENTRANCE REGION OF A
180+ KT H25 AND COLD TEMPERATURES ALOFT ASSOCIATED WITH MID LEVEL
TROUGH LIKELY AIDING THIS DEVELOPMENT TOO. ANOTHER AREA OF
PRECIPITATION ENCOMPASSING A GOOD DEAL OF CENTRAL AND EASTERN NEW
MEXICO THIS AFTERNOON THAT WAS ASSOCIATED WITH MID LEVEL TROUGH.
LOOKING FOR ANOTHER ROUND OF SNOW TONIGHT...ESPECIALLY OVER
SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN. THESE AREAS
APPEAR TO BE IN THE BEST LOCATION FOR LIFT WITHIN THE DENDRIDITIC
ICE CRYSTAL GROWTH REGION...AND ENTRANCE REGION OF THE UPPER JET.
THINK 1 TO 3 INCHES OF SNOWFALL WILL BE POSSIBLE IN THESE
LOCATIONS...SO WILL GO WITH A SNOW ADVISORY FOR EDDY...NORTHERN AND
CENTRAL LEA...GAINES...DAWSON...AND BORDEN COUNTIES FROM 15/00Z TO
15/12Z. THANKS FOR THE COORD LUB.
THINK THE THE SHOWERY PRECIPITATION COMING IN FROM THE WEST WILL
DECREASE AFTER LOSS OF HEATING. MODEL SOUNDINGS INDICATE ENOUGH OF
A WARM LAYER TO INCLUDE SLEET WITH SHOWERS AND ISOLATED THUNDER FROM
THE GUADALUPE TO THE DAVIS MOUNTAINS EARLY THIS EVENING. THERE MAY
BE A BRIEF PERIOD OF THUNDERSNOW OVER THE GUADALUPE MOUNTAINS AND
EDDY COUNTY PLAINS...BUT DONT EXPECT ANYTHING TO LAST TOO LONG.
WILL TAPER POPS OFF FROM NORTH TO SOUTH WITH AN INCH OR LESS OF SNOW
ACCUMULATION POSSIBLE IN COUNTIES ADJACENT TO ADVISORY AREA.
WE WILL STAY WARMER THAN THE RECORD LOW FOR MIDLAND INTERNATIONAL
AIRPORT FOR THE 15TH OF FEBRUARY /11 DEGREES SET IN 1951/...BUT IT
WILL BE COLD. MINS WILL RANGE FROM THE TEENS NORTH TO THE MID 30S
ALONG THE RIO GRANDE.
.LONG TERM...
LINGERING SLIGHT CHANCE OF SNOW WILL CONTINUE THURSDAY MORNING
AS DECAYING AREA OF LIGHT SNOW CONTINUES TO SHIFT SOUTHEASTWARD
ACROSS THE NORTHERN HALF OF THE PERMIAN BASIN AS THE UPPER JET
AND UPPER TROUGH AXIS SLOWLY SAGS SOUTHWARD. PRECIPITATION
SHOULD COME TO AN END BY THURSDAY AFTERNOON AS THE SHORTWAVE
TROUGH AXIS SHIFTS TOWARD MEXICO AND JET CONTINUES TO SAG
FURTHER SOUTH. TEMPERATURES WILL REMAIN MUCH BELOW NORMAL
THURSDAY AND THURSDAY NIGHT. CLOUDS WILL DECREASE STARTING
WESTERN SECTIONS DURING THE DAY THURSDAY WITH MOSTLY CLEAR
SKIES BY EARLY EVENING.
QUICK AND SIGNIFICANT WARMING TO NEAR NORMAL HIGH TEMPERATURES
FRIDAY AS LEE SURFACE LOW FORMS IN FAST NORTHWEST FLOW ALOFT.
NEXT COLD FRONT STILL DUE IN FRIDAY NIGHT WITH COOLER TEMPERATURES
SATURDAY AND SUNDAY. THIS TIME THE BRUNT OF THE COLDER AIR WILL
REMAIN WELL NORTH AND EAST OF THE REGION AS FAST MID LEVEL FLOW
NEAR THE ROCKIES AND HIGH PLAINS SHOULD HELP SCOUR THE COLD AIR
OUT AND AWAY. STILL HIGH TEMPERATURES WILL REMAIN WELL BELOW NORMAL
THIS WEEKEND WITH INCREASING CLOUD COVER SUNDAY AHEAD OF THE NEXT
SOUTHERN STREAM SYSTEM. DID NOT MAKE A LOT OF CHANGES TO THE EXTENDED
BEYOND SATURDAY AT THIS POINT. A COUPLE OF WEAK DISTURBANCES
IN THE SOUTHWEST FLOW WILL BRING A SLIGHT CHANCE OF MAINLY
RAIN TO WESTERN SECTIONS SUNDAY AND MONDAY WITH TEMPERATURES
REMAINING BELOW NORMAL. BEYOND MONDAY THE MEDIUM RANGE GUIDANCE
IS IN DISAGREEMENT IN WHEN THE NEXT SIGNIFICANT SOUTHERN STREAM
UPPER LOW WILL EJECT FROM THE BAJA VICINITY...WITH THE GFS FASTER
THAN THE ECMWF. LEFT DRY FOR NOW BUT WEATHER WILL PROBABLY BE
NEED TO BE ADDED DOWN THE LINE ONCE BETTER TIMING OF SYSTEM
IS KNOWN.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 21 42 25 64 / 30 20 0 0
CARLSBAD NM 24 45 24 66 / 50 10 0 0
DRYDEN TX 30 47 28 64 / 10 10 0 0
FORT STOCKTON TX 25 47 28 67 / 10 10 0 0
GUADALUPE PASS TX 21 43 29 60 / 30 10 0 0
HOBBS NM 21 39 23 65 / 60 20 0 0
MARFA TX 23 53 17 63 / 30 10 0 0
MIDLAND INTL AIRPORT TX 21 40 24 63 / 30 20 0 0
ODESSA TX 21 41 25 61 / 30 20 0 0
WINK TX 26 48 25 71 / 30 20 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY.
TX...SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY FOR
THE FOLLOWING ZONES...BORDEN...DAWSON...GAINES.
&&
67/12Hazardous weather outlook, Feb 14, 1:44 PM MST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 PM CST WED FEB 14 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-152045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 244 PM CST WED FEB 14 2007 /144 PM MST WED FEB 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THE GUADALUPE MOUNTAINS...SOUTH TO THE DAVIS MOUNTAINS INTO THIS EVENING. SOME SLEET MAY MIX WITH THE RAIN MAINLY IN THE DAVIS MOUNTAINS AND LOCATIONS TO THE WEST. 1 TO 3 INCHES OF SNOWFALL WILL FALL GENERALLY ALONG AND NORTH OF A CARLSBAD TO HOBBS TO GAIL LINE TONIGHT. AN INCH OR LESS OF SNOWFALL WILL BE POSSIBLE GENERALLY ALONG AND NORTH OF GUADALUPE MOUNTAINS...JAL...MIDLAND...AND GARDEN CITY LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Snow Advisories in Texas, 2007Snow Advisories in New Mexico, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.